MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR(S); INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5305
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd maxzero multi-fuse pressure rated extension set with needleless connector(s) experienced foreign matter.The following information was provided by the initial reporter, translated from french to english: yellow tubing.
 
Additional Manufacturer Narrative
H6: investigation summary: a mz5305 sample was not available for investigation; however, the customer indicated the complaint sample was from lot 22069399.The feedback provided by the customer suggests the tubing on the maxzero extension set was yellow in colour.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lot 22069399 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Please note that yellow discolouration of the tubing can typically occur after irradiation sterilisation and the degree of discolouration can change over time and under certain storage conditions.This type of discolouration does not however affect the functionality of the device and therefore is considered to be a cosmetic defect.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: device available for eval?: yes.Returned to manufacturer on: 29-sep-2023.Investigation summary: three mz5303 samples were received in sealed packaging for investigation; two samples were from lot 22069399 and one sample from lot 23019170.The feedback provided by the customer suggests the tubing on the maxzero extension set was yellow in color.A visual inspection of the returned samples confirmed the customer's experience, as the samples received from lot 22069399 had a yellow tinge to the tubing, whilst the sample from lot 23019170 had clear tubing.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lots 22069399 and 23019170 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Please note that yellow discoloration of the tubing can typically occur after irradiation sterilization and the degree of discoloration can change over time and under certain storage conditions.This type of discoloration does not however affect the functionality of the device and therefore is considered to be a cosmetic defect.Although this is considered to be a rare occurrence, the quality team at the manufacturing site has been informed of this report in order to be aware of the reported feedback during future production of this product.A review of the customer feedback database indicates that this is an isolated feedback with no further reports of this nature against the mz5305 product in the international market over the past 12 months.
 
Event or Problem Description

Brand Name
BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17008294
Report Number9616066-2023-01020
Device Sequence Number20717441
Product Code FPA
UDI-Device Identifier10885403230585
UDI-Public10885403230585
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/22/2025
Device Catalogue NumberMZ5305
Device Lot Number22069399
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer07/06/2023
09/29/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date07/09/2023
10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown